Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with PCOS, no periods, taking provera, chest pain, breakthrough bleeding, spotting

My 14 year old daughter was recently diagnosed with PCOS. Never having a period, her endo prescribed a 10 day supply of Provera 5mg. She got her first period 3 days after finishing the Provera. The endo put her on Trivora 28 and asked that she take it immediately. My daughter started taking the Trivora 28 during the last two days of the period brought on by the Provera. After the first week, breakthrough bleeding and continuous spotting has emerged. She had slight chest pains yesterday. She is stressed out with a new school so we figured a good night sleep would be beneficial. Regardless, I am taking her to the ER today for the chest pain. Is continuous spotting and occasional break through bleeding normal for starting this BC? There are instances of cramps and breast tenderness. Thank you.
Wed, 9 Oct 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
OBGYN 's  Response
Hi,
Thanks for the query.
Yes. Sometimes after starting the oral hormonal pills, side effects like breakthrough bleeding, breast tenderness etc can be seen.
This occurs due to hormonal fluctuation usually.
And it will subside soon with out the need of medication.
So you wait for few days, possibly by that time the symptoms will settle down.
If not consult your doctor once and take additional dose of hormones to control the bleeding.
Once the spotting decreases she can continue with her regular pills only.
Meanwhile she can take symptomatic treatment for chest pain etc.
Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Ok, I got my period on August 15, 2016 it ended August 20, 2016. Last night i started spotting but still had sexual intercourse with my husband. Today September 3, 2016 when i woke up went to the bathroom i wiped and it seems like i m on my period again. This is the first time that something like this happens. At first with the spotting i thought it was implantation bleeding but now i m so confused.

doctor1 MD

I had my period for three weeks heavy on and off with a lot of big blood clots, it ended on the 16th of aug. Then i had sex on the 17th and started bleeding again then it stopped a day later then had sex again on the 19th now starting yesterday i have been spotting dark with small bright red blood clots, am i pregnant

doctor1 MD

Hi Doc, I have been diagnosed with bilateral endometriatic cysts in my ovaries and polyps in my uterus (polyps has been removed already thru D&C). My OB prescribed Althea pills (pill shall be taken continuously - no rest day to avoid having my period). I have been using it for 8months already and cysts did not even went small, and the worst I m experiencing discharge/breakthrough bleeding 3months after taking althea till now. What causes the bleeding?

Recent questions on  Hormonal contraceptive

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

Hi, from this years january i was having my periods in an 13 to 16 days gap, where as i used to have it in 28 days gap. Last month i had unprotected sex on the 4th day of my periods. A week later i had sex again but this time i took an emergency contraceptive pill. Bt still i'm not having my periods till now where 16 days is already over. Am i pregnent?

doctor1 MD

I'm definitely not sexually active, but yesterday I found this purplish brownish discharge in my underwear. I'm supposed to start my period in about a week and am on birth control for my migraines. I put a tampon in and took it out later to see if I could figure out if it was blood or whatever it was. But it didn't smell right or look right. When I put it in the toilet it filled up with water and definitely showed that it was, in fact, a purple. Could you tell me what it possibly is? Maybe a side effect of the sronyx(the birth control I'm using)? I'm going off of that soon because of other side effects, so is that a possibility?

doctor1 MD

I've been having dark brown discharge about a week before my period. I am on birth control, I take the pills. Sometimes I take it a couple hours later than I should and I sex with my boyfriend. I had sex with my boyfriend when I was supposed to start my period in May but it never came because I spotted in the middle and had switched birth controls. I then had sex with him again but when I was on the pill on the 15th and he did NOT cum inside of me. Could I be pregnant?

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...